MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the echelon catheter was punctured with the guidewire/stylet in the distal section.The patient was under coil treatment for a dural arteriovenous malformation.The accessed vessel was the external jugular vein with a diameter of 1 mm.It was noted the patient's vessel tortuosity was moderate.It was reported that during treatment for the dural arteriovenous sputum, the wire protruded from the tip marker of the catheter before insertion of thecoil due to tae, and it was deemed abnormal, so it was replaced.It was reported catheter perforation (with guidewire/stylet) occurred in the distal shaft.There was no resistance when passing the guidewire/stylet.There were no kinked or other damage on the guidewire, coil, or stylet.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the device was replaced to complete the procedure.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis of 145-5091-150, lotno:b568834 as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box; within a resealable plastic pouch; within an opened echelon-10 outer carton and within a second resealable plastic pouch.The unknown guidewire used during the event visual inspection/damage location details: no damages were found with the echelon-10 hub.The echelon-10 micro catheter body was found kinked at ~107.6cm and found stretched between ~5.7cm and ~3.0cm from the distal end.The distal tip and distal marker band were found slightly crushed.The micro catheter was found partially broken proximal to the distal marker band.Testing/analysis: the echelon-10 micro catheter total length (to the proximal marker band) was measured to be ~154.6cm and the usable length was measured to be ~146.6cm, which is no longer within specification (specification: total (ref) = 152cm, usable: 144cm ± 1.5cm).The micro catheter was flushed, and water exited the distal end only.An in-house guidewire was inserted into the echelon-10 micro catheter hub, through the catheter and out the distal tip with no resistance encountered.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter puncture (gw/stylet¿ was confirmed; however, the cause could not be determined.It is possible that the guidewire punctured the catheter due to the damaged tip/marker band.However, no resistance and no puncture occurred during in-house testing.The catheter was found kinked, which didn¿t contribute towards any resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19906432
Report Number2029214-2024-01369
Device Sequence Number17935558
Product Code KRA
UDI-Device Identifier00836462002340
UDI-Public00836462002340
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2025
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberB568834
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer08/13/2024
09/13/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date08/26/2024
10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale